Please help Buspar

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

purpleheart
New Member


Date Joined Mar 2007
Total Posts : 4
   Posted 3/12/2007 5:03 AM (GMT -6)   
I am struggling...  I started Buspar and Ativan a week ago and I am worse instead of better.  My dr put me on it for irriblity.   I am more irriably and am now feeling down and sad (didn't have this sadness on anything else). 
 
I went off Cymbulta due to weight gain.  Was off for about a month but was wildly aggitated with my poor little kids and my husband so in comes Buspar and OMgoodness...  It is worse plus the pounds I took off after going off Cymbulta are starting to creap back on.
 
I feel like I am going out of my mind.  I just want to control my aggitation and irriablity. 

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 3/12/2007 7:38 AM (GMT -6)   
You may be experiencing withdrawal symptoms from stopping the Cymbalta. How long did you take it? It's a very short-acting medication, so it can take time to get off it. In addition, taking Ativan can increase depression over time.

BuSpar is a 5HT1A agonist and can be helpful when augmented with an SSRI or other antidepressant for anxiety and depression. On its own, it is not considered to be particularly effective, although some people find it beneficial.

You may want to consider other medication options with your doctor.

normalsnofun
Veteran Member


Date Joined Oct 2005
Total Posts : 2500
   Posted 3/12/2007 8:19 AM (GMT -6)   
I agree you should probably make sure your doc knows you are getting worse and not better...I know many meds take some time to get into your system. If these side effects bother you a lot or get worse please contact your doc.
--Michelle
Moderator Anxiety/Panic Forum

Help Support the forums: www.healingwell.com/donate

"The best way out is always through. ~Robert Frost~

Our greatest glory is not in never falling but in rising every time we fall.
~Confucius~


Annie Nigma
New Member


Date Joined Dec 2006
Total Posts : 7
   Posted 3/12/2007 10:04 AM (GMT -6)   
I went off of Effexor XR and onto BuSpar. I had the entire horrible withdrawals, but the irritability seemed to outlast the withdrawals and when I stopped taking the BuSpar the irritability seemed to subside. You may want to ask your doctor about it.

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 3/12/2007 3:02 PM (GMT -6)   

IMO buspar is almost useless, unless perhaps in augmenting an antidepressant

its a tranquilliser of a different type to valium and has a poor reputation in the anxiety sufferers community, doubtful if it helps any more than placebo effect

your doc is obviously one who listens more to the drug co salespeole than to his patients, buspar is extensively advertised and promoted to docs

Its not normally taken with ativan, a valium type med, I would be asking about just taking ativan and hoping this calms you during any cymbalta withdrawl

antidepressant meds dont alter your metabolism and dont directly cause any weight alteration, some may encourage compulsive eating though


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


purpleheart
New Member


Date Joined Mar 2007
Total Posts : 4
   Posted 3/12/2007 4:51 PM (GMT -6)   
Now she is suggesting I take Zolof I am so tired of these meds... I have heard horrible stories about Zolof and weight gain...

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 3/12/2007 5:16 PM (GMT -6)   

zoloft is an antidepressant, I would stay away from all antidepressants for a while and just take the ativan

please accept tha antidepressants dont cause weight gain, its just an old wives tale

try to relax and stay calm, some gentle exercise will help


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 3/13/2007 10:11 AM (GMT -6)   
Zoloft is considered to be weight-neutral for most people, although some do gain a lot over time. It's hard to predict since everyone is different.

Are you seeing a psychiatrist for treatment? I think that's very important. Too often, internists give out this pill and that pill, without really knowing what's going on. You need an accurate diagnosis and proper treatment.

Let us know how you do!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 29, 2016 10:16 AM (GMT -6)
There are a total of 2,695,971 posts in 297,612 threads.
View Active Threads


Who's Online
This forum has 152265 registered members. Please welcome our newest member, Tortured.
329 Guest(s), 22 Registered Member(s) are currently online.  Details
PeteZa, TheITIS, Ravineman430, cb1234, RcvdfgLqwedf, lymie mom x 2, Lymiemomster, getting by, PamSmith, Redwing57, Huddie, ChickNorris, pmm73, InTheShop, Old Mike, Mrs777, Canaveral, needhelp4, artermix, LadyEllJay, tallcharlie, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer